Louisiana, 2001Damaging Wind in Louisiana, February 16, 2001
February 16, 2001 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 16, 10:45 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 16, 10:45 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1045 AM CST FRI FEB 16 2001
...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE FORECAST AREA THIS
AFTERNOON...
EARLY MORNING FORECAST AND REASONING REMAINS ON TRACK...BUT WILL
ISSUE UPDATED ZONES TO TWEAK TEMPERATURES AND WINDS UP A CATEGORY
TODAY AND HEADLINE TORNADO WATCH NUMBER 22. LOOKS LIKE SYSTEM IS
MOVING SLIGHTLY FASTER THAN CURRENT FORECAST INDICATES...SO WILL
TRIM BACK POPS TONIGHT.
TORNADO WATCH IS IN EFFECT UNTIL 3 PM FOR NE...CENTRAL AND SW LA AND
SW MS...INCLUDING KBTR AND KMCB. OUTSIDE OF A FEW BRIEF SHOWERS...
THE MAIN THREAT OF THUNDERSTORMS AND SEVERE WEATHER IN THE NEW
ORLEANS AREA AND MS COAST SHOULD BE IN THE 3 TO 6 PM TIME FRAME.
MORNING UPPER AIR ANALYSIS AND SATELLITE SHOW A FAVORABLE JET
STRUCTURE AND STRONG MID/UPPER LEVEL DRYING ASSOCIATED WITH THE
UPPER TROUGH OVER TX. UPDATED HAZARDOUS WEATHER OUTLOOK AT 1100 AM
WILL ADDRESS THIS...BUT DO NOT ANTICIPATE ANY BIG CHANGES FROM
EARLIER OUTLOOK.
UPDATED FIRST PERIOD NUMBERS...
MCB 075/040/055/032 +100 BTR 081/043/057/034 +100
MSY 080/049/060/040 7200 GPT 075/047/058/0~34 7300
.NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER BASIN ALONG WITH LAKES
PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.
22
In the hours before
Special weather statement, Feb 16, 11:20 AM CST, 3 hours 20 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CST FRI FEB 16 2001
...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
FORECAST AREA THIS AFTERNOON...
...SYNOPSIS...
A COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING. WITH AMPLE MOISTURE
AND AN UNSTABLE AIR MASS IN PLACE...A PRE-FRONTAL SQUALL LINE IS
EXPECTED TO DEVELOP IN ADVANCE OF THIS BOUNDARY. THERE IS A
POSSIBILITY THAT SOME OF THE THUNDERSTORMS ASSOCIATED WITH THIS
SQUALL LINE COULD REACH SEVERE THRESHOLDS THIS AFTERNOON.
...THUNDERSTORMS...
THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND
GUSTS TO 65 MPH ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN. ISOLATED TORNADOES MAY BE POSSIBLE AS WELL PARTICULARLY ACROSS
THE INTERIOR SECTIONS OF SOUTHEAST LOUISIANA AND OVER THE SOUTHWEST
MISSISSIPPI COUNTIES. SQUALL LINE THUNDERSTORMS ARE EXPECTED TO MOVE
INTO THE GREATER BATON ROUGE AND MCCOMB AREAS DURING THE EARLY
AFTERNOON HOURS...CONTINUE MOVING EAST INTO THE NEW ORLEANS
METROPOLITAN AREA BETWEEN 3 AND 5 PM AND CROSS INTO THE MISSISSIPPI
COASTAL AREA BETWEEN 4 AND 6 PM THIS EVENING.
...MARINE HAZARDS AND WIND...
IN ADDITION TO THE THUNDERSTORM THREAT...SMALL CRAFT ADVISORY
CONDITIONS WILL EXIST IN THE COASTAL WATERS THROUGH TONIGHT. SOUTH
TO SOUTHWEST WINDS 20 KNOTS AND GUSTY WILL PREVAIL THIS AFTERNOON.
IN ADDITION...ROUGH SEAS AND GUSTS TO 35 KNOTS OR HIGHER ARE
POSSIBLE NEAR THE STRONGER THUNDERSTORMS. BREEZY CONDITIONS WILL
PREVAIL ON LAND AS WELL...SO BOATERS ON INLAND LAKES SHOULD EXERCISE
CAUTION. STRONG OFFSHORE FLOW IN EXCESS OF 20 KNOTS WILL PREVAIL OVER
THE COASTAL WATERS BEHIND THE COLD FRONT.
...ACTIONS...
STORM SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS AFTERNOON.
EMERGENCY MANAGEMENT AGENCIES SHOULD STAFF ACCORDINGLY FOR POSSIBLE
SEVERE WEATHER OPERATIONS. RELAY ANY SEVERE WEATHER OR DAMAGE REPORTS
TO THE NATIONAL WEATHER SERVICE.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Thunderstorm Wind, Tangipahoa
- When
- February 16, 2:40 PM CST
- Where
- Tangipahoa County, Hammond
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.500, -90.467
Thunderstorm winds blew down a tree which fell on a van and the roof of a garage. The van was destroyed while the garage roof suffered only minor damage. Several large tree limbs were also reported blown down in southern Tangipahoa Parish near Hammond.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, February 16, 20011 death · 1 injured · $24 million · F2 · 37 events
- Damaging Winds in Alabama, February 16, 20011 death · 7 injured · $1.6 million · 75 kt wind · 26 events
- Hail and Damaging Winds in Georgia, February 16, 20014 injured · $538,000 · 1.75 in hail · 36 events
- Damaging Winds in Alabama, February 16, 2001$80,000 · 65 kt wind · 2 events
- Damaging Winds in Louisiana, February 16, 2001$55,000 · 6 events
- Tornado and Damaging Wind in Alabama, February 16, 2001$65,000 · F0 · 2 events
- Damaging Wind in Tennessee, February 16, 2001$50,000 · 1 event
- Damaging Wind in Tennessee, February 16, 2001$35,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, February 16, 2001$7,000 · 52 kt wind · 27 events
- Damaging Wind in Tennessee, February 16, 2001$20,000 · 1 event
- Tornado in Georgia, February 16, 2001$20,000 · F0 · 1 event
- Damaging Wind in Tennessee, February 16, 2001$19,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233286.